Authorities caution drug users against extremely strong ecstasy tablets with the Amsterdam Dance Event logo (photo: Trimbos Institute) - Credit: Authorities caution drug users against extremely strong ecstasy tablets with the Amsterdam Dance Event logo (photo: Trimbos Institute)
Friday, October 2, 2015 - 19:13
Alert issued for extremely dangerous ecstasy tablets
People in the Netherlands were warned against dangerous ecstasy tablets that have extremely high levels of MDMA in them. The Drug Information and Monitoring System (DIMS) is repeatedly finding the bad drugs across the Netherlands, prompting the Trimbos Institute to issue the nationwide warning. The light yellow tablets are square, and have the “ADE” logo on them, known to Amsterdam Dance Event participants. The ADE tabs have an increased risk of overdose, and can cause overheating, acute symptoms of psychosis, arrhythmia, liver failure and even death. Aside from distributing warning flyers and posters nationwide, the organization is also targeting internet forums for drug users. Trimbos said they have repeatedly cautioned users over the past few years about increasingly high-dose ecstasy tabs. The Amsterdam Dance Event runs from October 14 to 18. At least three people who passed away during last year’s Amsterdam Dance Event had a cause of death connected to drug use.